| Lot Number |
8071RA; T98297 |
| Health Effect - Clinical Code |
No Information (3190)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information received from product quality complaint (pqc) group included investigation results for batch #t98297.Batch t98297 is the only batch within the scope of this investigation.Thermacare batches are produced as individual lots.The visual inspection of retain samples included five cartons, 15 pouches and the 15 wraps inside.Inspection shows no obvious defects to cartons, pouches or wraps.An evaluation of the complaint history confirms that this is the first complaint for the sub class cells damaged/leaking received at the albany site requiring an evaluation for this batch.On the basis of this evaluation, a trend does not exist for this batch.The first root cause category was identified as equipment-mechanical failure.Root cause; brine hose connection to brine nozzle most likely came loose.This caused brine to pool on the top of the brine nozzle plate and allowed brine to spill onto the bottom sheet of the heat pack making film.This prevented the top and bottom heat pack making films from sealing.The returned wrap shows two cells were not totally sealed and the chemistry-brine mix was out of the cells.There was no stray chemistry out of the wrap.Examination of the unsealed areas found that the defect was caused by chemistry and brine mix being outside of the cells; thus, preventing sealing of the bottom and upper sheet.The pouch is sealed, pouch has an incomplete seal on one end.One lbh wrap is inside partially sealed pouch.Wrap is expired, opened the pouch to inspect wrap for cell damaged/leaking.No obvious defects to wrap.The second root cause category was identified as equipment/design.Chemistry impacted in the platens closed the forming vacuum filter cause to incomplete formed cells allowing chemistry and brine to go to the outside of the cell perimeter and prevent sealing of the cells.The third root cause category was identified as method - document does not exist, with equipment as a contributing factor.This incident was a.
Event or Problem Description
Event verbatim [preferred term] contents are leaking out of the box/ were dripping black things/ black dots dripping from them [device leakage].Case narrative: the initial case was missing the following minimum criteria: no adverse event.Upon receipt of follow-up information on 12mar2019, this case now contains all required information to be considered valid.This is a spontaneous report from a contactable consumer (patient).A (b)(6) year-old female patient started to receive thermacare heatwrap (thermacare lower back & hip), device lot #1: t98297, expiration date: jan2021; device lot #2: 8071ra; expiration date: oct2020 (as reported) from an unspecified date at 1 per day, for back injury.The patient's medical history and concomitant medications were not reported.On an unspecified date, the patient reported "i rely on thermacare for daily use of the heatwraps.I have 3 boxes of thermacare heatwraps l-t98297 with black stuff coming out of the heatwraps.The contents are leaking out of the box, it was dripping black things/ black dots.I also have 3 boxes of thermacare heatwraps they only heated a percentage of the time 3 to 4 hours." on an unspecified date, the patient also reported the wraps are supposed to keep up to 16 hours, but they did not keep for even 8 hours.She stated they are not reliable and the heat doesn't stay.She states that the old version used to say use up to 8 hours, but they kept for 16 hours and sometimes longer.The reporter stated she is using them all the same way.Unable to obtain additional details for previous wraps.She stated she threw the 1st box away because she thought it was a fluke, but she realized something was wrong when she opened the next box and they didn't heat for 8 hours either.She still has 2 of the 3 boxes that were wrapped together.The reporter stated she has more boxes upstairs, 12 boxes all together, and she is expecting that none of them will work right.States that she bought over 100 dollars worth of these wraps at the same time,expecting them to last couple of months.Action taken with the suspect product was unknown.No therapeutic measures were taken and no hospitalization was required as a result of the event.Clinical outcome of the event was unknown.Additional information received from product quality complaint (pqc) group included investigation results for batch number t98297.Batch t98297 is the only batch within the scope of this investigation.Thermacare batches are produced as individual lots.The visual inspection of retain samples included five cartons, 15 pouches and the 15 wraps inside.Inspection shows no obvious defects to cartons, pouches or wraps.An evaluation of the complaint history confirms that this is the first complaint for the sub class cells damaged/leaking received at the albany site requiring an evaluation for this batch.On the basis of this evaluation, a trend does not exist for this batch.The first root cause category was identified as equipment-mechanical failure.Root cause; brine hose connection to brine nozzle most likely came loose.This caused brine to pool on the top of the brine nozzle plate and allowed brine to spill onto the bottom sheet of the heat pack making film.This prevented the top and bottom heat pack making films from sealing.The returned wrap shows two cells were not totally sealed and the chemistry-brine mix was out of the cells.There was no stray chemistry out of the wrap.Examination of the unsealed areas found that the defect was caused by chemistry and brine mix being outside of the cells; thus, preventing sealing of the bottom and upper sheet.The pouch is sealed, pouch has an incomplete seal on one end.One lbh wrap is inside partially sealed pouch.Wrap is expired, opened the pouch to inspect wrap for cell damaged/leaking.No obvious defects to wrap.The second root cause category was identified as equipment/design.Chemistry impacted in the platens closed the forming vacuum filter cause to incomplete formed cells allowing chemistry and brine to go to the outside of the cell perimeter and prevent sealing of the cells.The third root cause category was identified as method-document does not exist, with equipment as a contributing factor.This incident was a combination of the die set up and the excessive wear of the nip roll.During the die troubleshooting to avoid the die popping, it was adjusted within the die registration operating window but not in the center.The fourth root cause category was identified as method/procedure document unclear/lacking detail.B line/m line prevent defective wraps from comingling with good quality wraps when in dry run mode.Standard operating procedures didn't provide clear instructions to guide the production colleague so that the off quality portion of the web was marked and walked down to ensure it was removed from the process before disabling dry run by ensuring the off quality product was removed before disabling the "dry-run" feature.Review of the batch device history record for this batch concludes all release requirements were met.The review of the manufacturing attributes and variables quality checks associated with this batch indicates that all required in process inspections were performed and all inspection criteria were met.Thermal data for the batch shows one wrap was outside the required wrap batch average temperatures.This batch has been reviewed from a manufacturing perspective.There are no known site investigations associated with this batch involving cells damaged or leaking.There were no defects found in the inspection of the retain samples.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.A site investigation was conducted on production records; a device malfunction was not identified during records review.Based on the complaint narrative, this represents a potential device malfunction, severity ranking is s3-skin burn- per rpt-74091 bridging pfizer hal severity numbers applied in the thermacare heat wrap rmp.There is no further investigation or actions needed.Additional information received from product quality complaint (pqc) group included investigation results pertaining to batch #8071ra.Batch t48943 was repackaged as a 9 count bundle at a contractor site and reassigned with batch number 8071ra.Batch t48943 is the only batch within the scope of this investigation.Thermacare batches are produced as individual lots.The root cause category is non-assignable (complaint not confirmed as a quality defect).After a review of the batch thermal records, thermal results all met product release criteria.Consumer reports the heat of wrap "does not stay".The cause of the heat of the wrap not lasting long enough is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.This is a potential device malfunction s1-reduced therapeutic benefit- per rpt- 74091 bridging pfizer hal severity numbers applied in the thermacare heatwrap rmp.A site investigation was conducted on production records, a return sample was not received.A device malfunction was not identified during records review.Follow-up (12mar2019): this follow-up report is being submitted as a reportable device malfunction mdr.Follow-up attempts are completed.No further information is expected.Company clinical evaluation comment: the patient reported that the "contents are leaking out of the box/ were dripping black things/ black dots dripping from them." no adverse event was associated with the use of the device.This is a single potential device malfunction which has a theoretical risk to cause skin burn.He company conducted an investigation, no device malfunction has been identified.No further investigations or actions is suggested at this time., comment: the patient reported that the "contents are leaking out of the box/ were dripping black things/ black dots dripping from them." no adverse event was associated with the use of the device.This is a single potential device malfunction which has a theoretical risk to cause skin burn.He company conducted an investigation, no device malfunction has been identified.No further investigations or actions is suggested at this time.
Additional Manufacturer Narrative
Additional information received from product quality complaint (pqc) group included investigation results for batch #t98297.Batch t98297 is the only batch within the scope of this investigation.Thermacare batches are produced as individual lots.The visual inspection of retain samples included five cartons, 15 pouches and the 15 wraps inside.Inspection shows no obvious defects to cartons, pouches or wraps.An evaluation of the complaint history confirms that this is the first complaint for the sub class cells damaged/leaking received at the albany site requiring an evaluation for this batch.On the basis of this evaluation, a trend does not exist for this batch.The first root cause category was identified as equipment-mechanical failure.Root cause; brine hose connection to brine nozzle most likely came loose.This caused brine to pool on the top of the brine nozzle plate and allowed brine to spill onto the bottom sheet of the heat pack making film.This prevented the top and bottom heat pack making films from sealing.The returned wrap shows two cells were not totally sealed and the chemistry-brine mix was out of the cells.There was no stray chemistry out of the wrap.Examination of the unsealed areas found that the defect was caused by chemistry and brine mix being outside of the cells; thus, preventing sealing of the bottom and upper sheet.The pouch is sealed, pouch has an incomplete seal on one end.One lbh wrap is inside partially sealed pouch.Wrap is expired, opened the pouch to inspect wrap for cell damaged/leaking.No obvious defects to wrap.The second root cause category was identified as equipment/design.Chemistry impacted in the platens closed the forming vacuum filter cause to incomplete formed cells allowing chemistry and brine to go to the outside of the cell perimeter and prevent sealing of the cells.The third root cause category was identified as method - document does not exist, with equipment as a contributing factor.
Event or Problem Description
Event verbatim [preferred term] contents are leaking out of the box/ were dripping black things/ black dots dripping from them [device leakage] ,.Case narrative:the initial case was missing the following minimum criteria: no adverse event.Upon receipt of follow-up information on 12mar2019, this case now contains all required information to be considered valid.This is a spontaneous report from a contactable consumer (patient).A 63-year-old female patient started to receive thermacare heatwrap (thermacare lower back & hip), device lot #1: t98297, expiration date: jan2021; device lot #2: 8071ra; expiration date: oct2020 (as reported) from an unspecified date at 1 per day, for back injury.The patient's medical history and concomitant medications were not reported.On an unspecified date, the patient reported "i rely on thermacare for daily use of the heatwraps.I have 3 boxes of thermacare heatwraps l-t98297 with black stuff coming out of the heatwraps.The contents are leaking out of the box, it was dripping black things/ black dots.I also have 3 boxes of thermacare heatwraps they only heated a percentage of the time 3 to 4 hours." on an unspecified date, the patient also reported the wraps are supposed to keep up to 16 hours, but they did not keep for even 8 hours.She stated they are not reliable and the heat doesn't stay.She states that the old version used to say use up to 8 hours, but they kept for 16 hours and sometimes longer.The reporter stated she is using them all the same way.Unable to obtain additional details for previous wraps.She stated she threw the 1st box away because she thought it was a fluke, but she realized something was wrong when she opened the next box and they didn't heat for 8 hours either.She still has 2 of the 3 boxes that were wrapped together.The reporter stated she has more boxes upstairs, 12 boxes all together, and she is expecting that none of them will work right.States that she bought over 100 dollars worth of these wraps at the same time,expecting them to last couple of months.Action taken with the suspect product was unknown.No therapeutic measures were taken and no hospitalization was required as a result of the event.Clinical outcome of the event was unknown.Additional information received from product quality complaint (pqc) group included investigation results for batch number t98297.Batch t98297 is the only batch within the scope of this investigation.Thermacare batches are produced as individual lots.The visual inspection of retain samples included five cartons, 15 pouches and the 15 wraps inside.Inspection shows no obvious defects to cartons, pouches or wraps.An evaluation of the complaint history confirms that this is the first complaint for the sub class cells damaged/leaking received at the albany site requiring an evaluation for this batch.On the basis of this evaluation, a trend does not exist for this batch.The first root cause category was identified as equipment-mechanical failure.Root cause; brine hose connection to brine nozzle most likely came loose.This caused brine to pool on the top of the brine nozzle plate and allowed brine to spill onto the bottom sheet of the heat pack making film.This prevented the top and bottom heat pack making films from sealing.The returned wrap shows two cells were not totally sealed and the chemistry-brine mix was out of the cells.There was no stray chemistry out of the wrap.Examination of the unsealed areas found that the defect was caused by chemistry and brine mix being outside of the cells; thus, preventing sealing of the bottom and upper sheet.The pouch is sealed, pouch has an incomplete seal on one end.One lbh wrap is inside partially sealed pouch.Wrap is expired, opened the pouch to inspect wrap for cell damaged/leaking.No obvious defects to wrap.The second root cause category was identified as equipment/design.Chemistry impacted in the platens closed the forming vacuum filter cause to incomplete formed cells allowing chemistry and brine to go to the outside of the cell perimeter and prevent sealing of the cells.The third root cause category was identified as method-document does not exist, with equipment as a contributing factor.This incident was a combination of the die set up and the excessive wear of the nip roll.During the die troubleshooting to avoid the die popping, it was adjusted within the die registration operating window but not in the center.The fourth root cause category was identified as method/procedure document unclear/lacking detail.B line/m line prevent defective wraps from comingling with good quality wraps when in dry run mode.Standard operating procedures didn't provide clear instructions to guide the production colleague so that the off quality portion of the web was marked and walked down to ensure it was removed from the process before disabling dry run by ensuring the off quality product was removed before disabling the "dry-run" feature.Review of the batch device history record for this batch concludes all release requirements were met.The review of the manufacturing attributes and variables quality checks associated with this batch indicates that all required in process inspections were performed and all inspection criteria were met.Thermal data for the batch shows one wrap was outside the required wrap batch average temperatures.This batch has been reviewed from a manufacturing perspective.There are no known site investigations associated with this batch involving cells damaged or leaking.There were no defects found in the inspection of the retain samples.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.A site investigation was conducted on production records; a device malfunction was not identified during records review.Based on the complaint narrative this represents a potential device malfunction, severity ranking is s3-skin burn- per rpt-74091 bridging pfizer hal severity numbers applied in the thermacare heat wrap rmp.There is no further investigation or actions needed.Additional information received from product quality complaint (pqc) group included investigation results pertaining to batch #8071ra.Batch t48943 was repackaged as a 9 count bundle at a contractor site and reassigned with batch number 8071ra.Batch t48943 is the only batch within the scope of this investigation.Thermacare batches are produced as individual lots.The root cause category is non-assignable (complaint not confirmed as a quality defect).After a review of the batch thermal records, thermal results all met product release criteria.Consumer reports the heat of wrap "does not stay".The cause of the heat of the wrap not lasting long enough is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.This is a potential device malfunction s1-reduced therapeutic benefit- per rpt- 74091 bridging pfizer hal severity numbers applied in the thermacare heatwrap rmp.A site investigation was conducted on production records, a return sample was not received.A device malfunction was not identified during records review.Additional information received from product quality complaint (pqc) group included investigation results for lot number: t98297.Sample information: received - site.Date samples were received: 02jan2019.A site investigation was conducted on production records; a device malfunction was not identified during records review.The evaluation of the return sample did not show any obvious defects; a device malfunction was not confirmed.There is no further investigation or actions needed.The root cause category is non-assignable (complaint not confirmed).Our manufacturing operations employ quality control procedures which include in-process testing, thermal testing and visual inspection, to ensure the quality of the product being packaged.No quality issues were identified upon this review of the batch device history record, in process attributes and variable quality checks or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.Follow-up (12mar2019): this follow-up report is being submitted as a reportable device malfunction mdr.Follow-up attempts are completed.No further information is expected.Follow-up (20may2019): new information received from product quality complaint included: investigation results.Company clinical evaluation comment: the patient reported that the "contents are leaking out of the box/ were dripping black things/ black dots dripping from them." no adverse event was associated with the use of the device.This is a single potential device malfunction which has a theoretical risk to cause skin burn.No further investigations or actions is suggested at this time.The review of the lot/batch records does not suggest a defect or quality issue related to the manufacture of this lot.No device malfunction has been identified.No remedial action/corrective action/field safety corrective action is suggested at this time., comment: the patient reported that the "contents are leaking out of the box/ were dripping black things/ black dots dripping from them." no adverse event was associated with the use of the device.This is a single potential device malfunction which has a theoretical risk to cause skin burn.No further investigations or actions is suggested at this time.The review of the lot/batch records does not suggest a defect or quality issue related to the manufacture of this lot.No device malfunction has been identified.No remedial action/corrective action/field safety corrective action is suggested at this time.